A 48-year-old male asked:
Disclaimer

i had a gastric sleeve surgery 4 months ago, i only have bowel movement maybe once a week. i think i now have hemorrhoids, is this all related?

3 doctor answers
Dr. Erik Borncamp
24 years experience Wound care
Pain Meds?: Are you still taking prescription meds for pain? Narcotics can worsen constipation. Either way you want to avoid constipating, high-fat foods and increase the fiber in your diet. Make sure you are well hydrated or the fiber won't work as well. Talk with your bariatric surgeon about diet modifications that may help.
Answered on Dec 10, 2013
1
1 comment
1
1 thank
Dr. Jonathan Song
Specializes in Gynecology
Dr. Borncamp, you are an incredible surgeon. Thank you for all you do.
Sep 13, 2013
Dr. Chevies Newman
21 years experience Obstetrics and Gynecology
If you are : Constipated it can lead to hormones. One thing you could try is MiraLAX (polyethylene glycol) or a fiber product. I'm not sure about the effects of the gastric sleeve on bowel habits but you may have inadvertently reduced fiber intake.
Answered on Jun 30, 2014
1
1 thank
Dr. Luis Gonzalez
38 years experience Obstetrics and Gynecology
Perhaps: The hemorrhoidal plexus is a collection of small vessels around the anus . These san expand with increase of intra-abdominal pressure. Constipation is a common cause. Talk to your physician who may increase your dietary fiber.
Answered on Dec 29, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 39-year-old male asked:
Dr. Mark Hoepfner
38 years experience General Surgery
Diet: Drink plenty of water after surgery. Minimize the use of narcotic pain medications. Follow the directions of your surgeon. Warm bath to sit in may hel ... Read More
2
2 thanks
A 67-year-old male asked:
Dr. Julie Abbott
44 years experience Preventive Medicine
One of the major: determinants is whether you have general anesthesia or not (anesthetics paralyze bowel) and how many narcotic pain killers you take afterward. Many do ... Read More
A 23-year-old male asked:
Dr. Randy Stevens
23 years experience General Surgery
Fluid and fiber: You can increase daily water consumption to make sure you don't become dehydrated. Increase non soluble fiber intake. There are over the counter opt ... Read More
1
1 thank
A 32-year-old female asked:
Dr. David Ellis
41 years experience Family Medicine
Pudendal neuralgia: Yes definitely can cause the symptoms you mention. The pudendal nerve on the RIGHT and LEFT side supplies the area you mentioned and controls sensatio ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month